Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 9, 2021, 3:57 AM CDT for Brown County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 3:57 AM CDT (08:57 UTC)
- Expired
- Jun 9, 2021, 4:45 AM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
County Brown County, NE
The radar
The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
641 WWUS83 KLBF 090857 SPSLBF Special Weather Statement National Weather Service North Platte NE 357 AM CDT Wed Jun 9 2021 NEZ005-008-090945- Brown NE-Eastern Cherry NE- 357 AM CDT Wed Jun 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY AND NORTHWESTERN BROWN COUNTIES UNTIL 445 AM CDT... At 357 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Valentine, moving southeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Valentine, Johnstown, Wood Lake, Schlagel Creek State Wildlife Management Area, Antelope Peak, Highway 97 crossing the Niobrara River and Big Alkali Lake State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4275 10084 4294 10062 4266 9987 4227 10026 TIME...MOT...LOC 0857Z 309DEG 30KT 4276 10059 $$ NMJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 9, 12:41 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 9, 12:41 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1241 AM CDT Wed Jun 9 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 325 PM CDT Tue Jun 8 2021 The main forecast concern will be the potential for strong to briefly severe storms tonight. A closed low and upper level trough remains just off the West Coast today as an amplified southwest flow aloft extends eastward into the Northern and Central High Plains. An embedded shortwave currently located from southwest WY into western CO will lift northeast tonight. Low level moisture and instability has continued to increase today. 0-3kt MUCAPES will range from 2500-3500 J/KG early this evening west of Highway 61. The various convective allowing models have differing solutions on the evolution and track of storms tonight. While a broken line of storms is likely to form across the panhandle this evening, storms may evolve into a small MCS either across north central NE or into the southeast panhandle and southwest NE overnight. The GFS favors the main development near and south of Highway 2 overnight. With 0-6km bulk shear near 25kt this evening, to weaken to 15-20kt after midnight, a window for a few strong to briefly severe storms will be possible from late evening until around 3 am CDT. As time goes on, storms will track more southeast overnight. With precipitable water values increasing to 1.25-1.50 inches, will need to watch for the threat of locally heavy rainfall but expect the flooding threat to be low. On Wednesday, lingering showers and storms during the morning, mainly east of Highway 83. Moisture will remain fairly deep Wednesday afternoon through Wednesday night as precipitable water values range around 1.5 inches east of Highway 83. With weak disturbances and existing outflow boundaries present, isolated showers or storms are possible. MUCAPES will range as high as 3000- 3500 J/KG, but with weaker deep layer shear, only general thunderstorms are expected. With increased cloud cover and less mixing, highs will be a few degrees less from the upper 80s to around 90 most locations. Humidity will be higher, with dewpoints as high as the mid to upper 60s. .LONG TERM...(Thursday through Tuesday) Issued at 325 PM CDT Tue Jun 8 2021 The main forecast concern is focused on the potential for severe storms Thursday night. The main upper trough currently off the West Coast will lift northeast the next few days, eventually reaching the Northern and Central Plains Thursday night. Temperatures across western Nebraska will warmup into the low to mid 90s, with dewpoints as high as the upper 60s. Heat index values will also be on the rise, highest across Holt and Boyd County, where values could approach 100 degrees. The upper trough will bring a cold front into the region with severe storms possible across the Dakotas southward into north central Nebraska Thursday night. Timing of storms again looks to begin late evening across the northwest Sandhills, propagating southeastward into a possible line of storms after midnight. The main weather hazard looks to be damaging winds, although marginally severe hail and heavy rainfall can also be expected. Behind the cold front on Friday, a reprieve in the heat as dewpoints will fall back into the upper 30s western Sandhills to the mid 40s to around 50 east. Temperatures will also be noticeably cooler from the upper 70s to lower 80s. Gulf moisture and warmer temperatures will quickly return by Saturday as the upper ridge becomes anchored across the Western and Central U.S through next Tuesday. Highs will range mainly in the lower 90s. Dry weather is also forecast most days. The exception is just a slight chance for storms Sunday night. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1236 AM CDT Wed Jun 9 2021 VFR conditions are expected through early morning Wednesday before low-level stratus impacts LBF. Main concern over the next 6 hours will be watching ongoing convection across western South Dakota and the Nebraska Panhandle and the potential for either or both lead to impacts at VTN and LBF respectively. Confidence is low in either scenario but concern is greatest for VTN where more robust convection to the northwest is turning to the southeast and may approach between 07-09z, initially with a wind shift followed by rain and possible thunderstorms. Will monitor closely for amendments over the next few hours. For LBF, convection to the west is weakening quickly and is expected to stay out of the terminal. Low to mid-level stratus will build in around sunrise for a few hours with low-end VFR to briefly MVFR conditions expected before ceilings improve back to VFR for the afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...NMJ
Hazardous weather outlook, Jun 8, 9:59 PM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 959 PM CDT Tue Jun 8 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-100300- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 959 PM CDT Tue Jun 8 2021 /859 PM MDT Tue Jun 8 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible, mainly over northwestern Nebraska overnight. A strong storm is possible mainly west of highway 61 from Arthur to Merriman. Gusty winds to 55 MPH and some small hail is possible along with heavy rain. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Hot and humid weather Thursday afternoon may cause heat indices to approach or exceed 100 degrees across parts of north central Nebraska. The threat of severe weather will increase again across western and north central Nebraska Thursday night. The main area of concern for severe weather is generally along and north of Highway 2 with the main threat being damaging wind gusts. A few storms may also produce large hail up to 1 inch in diameter. Isolated strong to briefly severe storms are possible elsewhere across western and north central Nebraska. Thunderstorm chances are again possible on Sunday night, however, the threat for severe storms is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 9, 3:57 AM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 357 AM CDT Wed Jun 9 2021 NEZ005-008-090945- Brown NE-Eastern Cherry NE- 357 AM CDT Wed Jun 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY AND NORTHWESTERN BROWN COUNTIES UNTIL 445 AM CDT... At 357 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Valentine, moving southeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Valentine, Johnstown, Wood Lake, Schlagel Creek State Wildlife Management Area, Antelope Peak, Highway 97 crossing the Niobrara River and Big Alkali Lake State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4275 10084 4294 10062 4266 9987 4227 10026 TIME...MOT...LOC 0857Z 309DEG 30KT 4276 10059 NMJ
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:39 AM CDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 66 min |
| Jun 9, 5:39 AM CDT | Special Weather Statement | LBF | Boyd, Loup, Rock | 66 min |
| Jun 9, 2:21 PM CDT | Heat Advisory | LBF | Blaine, Boyd, Brown, Chase, Cherry, Custer and 12 more | 30 hr |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.